MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI CAPNOGRAPHY CAPNOCHECK II; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI CAPNOGRAPHY CAPNOCHECK II; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Catalog Number 8400
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device powers on but displays a bunch of lines, and no data is coming across, it was just a blank screen.Tried putting a new screen on and still having the same issue.Patient involvement unknown.
 
Additional Manufacturer Narrative
B3: date of event and d5: operator of device is unknown; no information has been provided to date.Device evaluation: one device was received.Per visual inspection, the liquid crystal display (lcd) window was cracked in the corner, battery door foam was missing.Per functional testing, there was no display image on startup.The complaint was confirmed.The root cause was the screen contrast was out of adjustment.It was unknown what caused the condition.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.Readjusted screen to proper contrast.Replaced damaged lcd window, missing battery door foam.Replaced naphion tubing and absorber as preventative maintenance (pm).The device passed all functional and delivery tests.

Brand Name
BCI CAPNOGRAPHY CAPNOCHECK II
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
3350 granada ave n, suite 100
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18545978
Report Number2183161-2024-00076
Device Sequence Number15684903
Product Code CCK
UDI-Device Identifier10610586036354
UDI-Public10610586036354
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K991086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown